Missouri, 2006

Damaging Wind in Missouri, July 13, 2006

July 13, 2006 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 13, 2:35 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 13, 2:35 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CDT THU JUL 13 2006

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE AND HEAVY RAIN THREAT FOR TONIGHT.
SEVERE THREAT WILL BE MOLDED AFTER THE SEVERE THUNDERSTORM WATCH
WHICH IS BEING ISSUED. THE ONGOING CONVECTION IS QUICKLY EVOLVING
INTO AN MCS WITH THE LIKELIHOOD OF IT RUNNING SOUTHEAST AND
FOLLOWING A WEAK SURFACE TROUGH WHICH RUNS FROM THE NORTHWEST CORNER
OF MO THROUGH CENTRAL MO. DEEPENING UPPER LEVEL TROUGH WITH
CORRESPONDING NORTHWEST FLOW ALOFT WILL ALLOW STRONG MID LEVEL WINDS
TO NOSE INTO THE CWA TONIGHT. THIS WILL AID IN A FORWARD PROPAGATING
MCS WITH INDIVIDUAL BOW ECHO SEGMENTS PRODUCING SWATHES OF DAMAGING
WINDS. LOW LEVEL MOISTURE HAS POOLED ALONG AND NORTH OF THIS
BOUNDARY SO HEAVY RAIN IS AN ADDED THREAT FOR TONIGHT GIVEN THE HIGH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. ACTIVITY SHOULD
EXIT THE SOUTHEASTERN CWA BEFORE 12Z FRIDAY. EXPECT LOWS TO DROP
INTO THE LOWER 70S MOST AREAS.

FRIDAY STARTS THE GRADUAL PROGRESSION OF BUILDING THE LARGE UPPER
HIGH EASTWARD ACROSS THE CENTRAL PLAINS AND INTO THE LOWER MO
VALLEY. HOWEVER...INITIALLY THE HOT AIR WILL BE FUNNELED NORTHEAST
THROUGH KS/NE/IA/NW MO AS 850MB TEMPERATURES REMAIN LITTLE CHANGED
ON FRIDAY.

MJ

FOR THE LAST HALF OF THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK
WE WILL SEE LITTLE RELIEF FROM HOT AND HUMID TEMPERATURES. MID RANGE
MODELS CONTINUE TO AGREE IN GENERAL THAT THE STRENGTHENING WEST
CONUS RIDGE WILL FLATTEN AND SPREAD EAST ACROSS THE CENTRAL PLAINS.
UNDER THE RIDGE A SOUTHERLY FLOW WILL PREVAIL. 850MB TEMPERATURES
ARE PROGGED TO RANGE THROUGH THE LOWER TO MID 20S FOR THE UPCOMING
WEEKEND AND THROUGH NEXT WEEK. THE GULF LOOKS TO REMAIN WIDE OPEN
FOR NEXT WEEK...IMPLYING THAT SURFACE DEW POINTS WILL STAY IN THE
UPPER HALF OF THE 60S AND LOWER 70S.

AVOIDED PUTTING TRIPLE DIGIT NUMBERS IN THE FORECAST BASED ON A FEW
MITIGATING FACTORS. WINDS AT THE SURFACE AND JUST ABOVE WILL PREVAIL
FROM THE SOUTH AND/OR SOUTHWEST AND BE LADEN WITH PLENTY OF GULF
MOISTURE. COMBINE THIS WITH THE OBSERVATION THAT WE ARE STILL FAIRLY
GREEN FOR MID JULY...AND TRIPLE DIGIT TEMPERATURES COULD BE
DIFFICULT TO REACH. HEAT INDICES ARE A DIFFERENT STORY THOUGH. LOOK
FOR INDICES SUNDAY AND MONDAY AFTERNOON TO RANGE AROUND 105 DEGREES
FOR SEVERAL HOURS. IF THIS FORECAST HOLDS THROUGH THE WEEKEND WE
WILL SEE OUR FIRST HEAT ADVISORIES OF THE SUMMER SEASON ISSUED. BY
TUESDAY WE SHOULD SEE A SLIGHT REPRIEVE FROM THE HEAT AS A WEAK
SURFACE HIGH SLIDES THROUGH THE GREAT LAKES INTO THE NORTHEAST
CONUS. INDICATIONS ARE THAT THIS COULD SHAVE A COUPLE OF DEGREES OFF
OUR AFTERNOON HIGHS FOR TUESDAY THROUGH THURSDAY. IT SHOULD BE JUST
ENOUGH TO KEEP US OUT OF THE ADVISORY CRITERIA RANGE. THIS WILL NEED
CLOSE MONITORING THOUGH AS THREE DAYS OF HEAT ADVISORY CRITERIA
WOULD WARRANT AN EXCESSIVE HEAR WARNING.

CUTTER

.PREV DISCUSSION...
1135 AM...
BUMPED UP MAX TEMPERATURES OVER NORTHEAST MO AS TEMPERATURES HAVE
CLIMBED FASTER/HIGHER THAN EARLIER FORECAST. HAVE ALSO INCLUDED A
CHANCE FOR LATE AFTERNOON THUNDERSTORMS FOR THE NORTHWEST CORNER OF
MO. WILL ALSO BE BUMPING POPS UP FOR TONIGHT ACROSS THE ENTIRE CWA
AS MODELS SHOWING RUN-TO-RUN CONSISTENCY IN DEVELOPING AN MCS WHICH
WILL AFFECT MOST IF NOT ALL OF THE CWA. HIGH PRECIPITABLE WATER
VALUES ALSO POINT TOWARDS HEAVY RAINFALL. HAVE NOT RAISED POPS IN
THE FORECAST YET AS COLLABORATION PROCESS IS NOT COMPLETE.

MJ

&&

.PREV DISCUSSION...
335 AM...
FLOW PATTERN ACROSS THE CONUS THIS MORNING IS CHARACTERIZED BY BROAD
E-W RIDGING OVER THE SRN THIRD OF THE COUNTRY...AND A SEASONABLY
STRONG JET PUNCHING INTO THE PACIFIC NW. A PIECE OF THE MIDLEVEL
RIDGE HAS NOSED ITS WAY INTO THE CNTRL AND NRN PLAINS...HOWEVER THIS
FEATURE WILL ABRUPTLY BE KNOCKED DOWN IN THE NEXT 24 TO 36 HOURS.

IN THE MEANTIME...WEAK ISENTROPIC LIFT IN THE 305-310K LAYER HAS
SUPPORTED A FEW ISOLATED THUNDERSTORMS OVERNIGHT...HOWEVER WITH THE
AXIS OF THE 8H LLJ AND BEST THETA-E ADVECTION REMAINING OVER CNTRL
KANSAS...THIS ACTIVITY APPEARS DIED A QUICK DEATH. BOTH THE GFS AND
NMM-WRF INDICATE A SLIGHT EASTWARD SHIFT TO THE LLJ AXIS DURING THE
EARLY MORNING HOURS...AND WITH RESIDUAL MIDLEVEL MOISTURE (PER WV
IMAGERY AND MODEL FORECAST SOUNDINGS)...CANNOT RULE OUT ADDITIONAL
DEVELOPMENT OF AN ISOLATED SHOWER OVER NW OR NORTH CENTRAL
MISSOURI. OVERALL CONFIDENCE AND POSSIBLE COVERAGE PRECLUDES
ANYTHING MORE THAN SLIGHT CHANCE POPS.

FOCUS THIS AFTERNOON TURNS TO INCREASINGLY HOT TEMPERATURES AND THE
POSSIBILITY OF THUNDERSTORM DEVELOPMENT. 8H TEMPERATURES RISING TO
THE +20C TO +22C RANGE WILL SUPPORT HIGHS RANGING FROM NEAR 90 IN
NORTHEAST MISSOURI...TO THE MID 90S IN ERN KANSAS AND WRN MISSOURI.
WITH SURFACE DEWPOINTS IN THE LOWER 70S AND DEEP 16 G/KG MIXING
RATIOS...CANNOT RULE OUT ISOLATED THUNDERSTORM
DEVELOPMENT...PARTICULARLY ALONG THE REMNANTS OF A WEAK SURFACE
FRONT ACROSS NRN MISSOURI. ITS DIFFICULT TO PICK OUT ANY TYPE OF
UPPER SUPPORT ON WV IMAGERY THIS MORNING...BUT BOTH THE GFS AND
NMM-WRF INDICATE SOME SORT WAVE FEATURE APPROACHING FROM SRN IOWA BY
THE LATE AFTERNOON HOURS. FEEL CAPPING SHOULD BE JUST STRONG ENOUGH
TO PREVENT WIDESPREAD THUNDERSTORMS...SO LEFT AS SILENT POPS FOR NOW.

THE PREVIOUSLY MENTIONED PACIFIC NW JET ENERGY WILL ELONGATE AND
SPLIT AS IT CROSSES THE NRN ROCKIES LATE THIS AFTERNOON AND EVENING.
PRIMARY WAVE ENERGY WILL REMAIN IN SRN CANADA...HOWEVER JET NOSE
PUSHING TO THE EAST SIDE OF THE RIDGE AXIS WILL FORCE A NOTABLE WAVE
SOUTHEAST TOWARDS THE LOWER MISSOURI RIVER VALLEY LATE TONIGHT.
CONVECTIVE INITIATION WILL OCCUR OVER THE ERN DAKOTAS AND NEBRASKA
BY EARLY EVENING. PREFER THE GFS TIMING REGARDING CONVECTIVE SYSTEM
DEVELOPMENT AND FORWARD PROGRESSION. FEEL THE NAM SOLUTION MOVES THE
SYSTEM TOO FAST TO THE SOUTHEAST...AND MORE LIKELY WOULD BE TIED
CLOSER TO THE 8H LLJ DEVELOPMENT BEFORE THE MCS BECOMES MATURE AND
ACHIEVES SIGNIFICANT FORWARD PROPAGATION. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM...HOWEVER ELEVATED
CAPES OF 1000-1500 J/KG AND FORECAST WINDS TO 50KT AS LOW AS 9K FT
AGL MAY SUPPORT THE TRANSPORT OF A FEW HIGHER WIND GUSTS TO THE
SURFACE.

INTO THE WEEKEND...RIDGING BUILDS EVEN STRONGER OVER THE CNTRL
ROCKIES...AND BEGINS TO SPREAD EAST INTO THE PLAINS BY THE END OF
THE WEEKEND. MID TO UPPER 90S ARE ALREADY ADVERTISED IN THE FORECAST
PACKAGE...HOWEVER 5H HEIGHTS NEAR 595DM AND 8H TEMPERATURES
APPROACHING OR EXCEEDING +25C MAY PUSH THE MERCURY ABOVE 100 DEGREES
EARLY NEXT WEEK. LEFT THE EXTENDED AS IS FOR THE TIME BEING...BUT
WILL HIGHLIGHT VERY HOT AND HUMID CONDITIONS IN THE HAZARDOUS
WEATHER OUTLOOK.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Jul 13, 12:04 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT THU JUL 13 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL EXIT THE FAR NORTHEAST SECTION OF THE
FORECAST AREA EARLY THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED
WITH THESE STORMS ALTHOUGH LOCALLY HEAVY RAIN AND GUSTY WINDS ARE
LIKELY.

LATE THIS AFTERNOON OR EARLY EVENING SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO ROLL SOUTHEAST INTO FAR NORTHWEST
MISSOURI. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX OF
THUNDERSTORMS WHICH WILL LIKELY TRACK SOUTHEAST ACROSS THE ENTIRE
FORECAST AREA TONIGHT. GIVEN THE HIGH AMOUNTS OF MOISTURE NOW IN
PLACE WITH AN AIRMASS WHICH WILL BECOME VERY UNSTABLE BY LATE
AFTERNOON AND INCREASING AMOUNTS OF LOW/MID LEVEL SHEAR...SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING NORTH
OF A PAOLA KANSAS TO MOBERLY LINE. THE PRIMARY SEVERE THREAT WILL BE
FROM DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO LIKELY BUT
WIDESPREAD FLOODING IS NOT FORECAST AS THE COMPLEX OF STORMS SHOULD
BE PROGRESSIVE. DUE TO THE HIGH FREEZING LEVEL THE THREAT FOR LARGE
HAIL WILL BE MINIMIZED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK WITH AFTERNOON TEMPERATURES REACHING THE MID TO UPPER
90S...AND HEAT INDICES RANGING FROM THE UPPER 90S TO 105. PROLONGED
EXPOSURE TO EXCESSIVE HEAT CAN BE EXTREMELY DANGEROUS...PARTICULARLY
TO THE ELDERLY...YOUNG CHILDREN...AND PETS. PRECAUTIONS SHOULD BE
TAKEN TO LIMIT TIME OUTDOORS DURING THE AFTERNOON HOURS...AND TO
REMAIN WELL HYDRATED WHEN DOING SO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND TONIGHT.

MJ

In the hours before

Special weather statement, Jul 13, 5:11 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT THU JUL 13 2006

MOZ015-016-140000-
GRUNDY-SULLIVAN-
611 PM CDT THU JUL 13 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN GRUNDY AND SULLIVAN
COUNTIES UNTIL 700 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF MILAN TO 12 MILES EAST OF SPICKARD MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  GALT BY 630 PM CDT.
  MILAN BY 635 PM CDT.

THE TOWNS OF HARRIS...OSGOOD AND HUMPHREYS ARE ALSO IN THE PATH OF
THESE STORMS.

TORRENTIAL RAIN...PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

CUTTER
Local storm report, Jul 13, 5:32 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             NEWTOWN                 0.00N 0.00W
07/13/2006  E0.75 INCH       SULLIVAN           MO   TRAINED SPOTTER

            PENNY SIZED HAIL COVERING THE GROUND

&&

CUTTER
Special weather statement, Jul 13, 6:02 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU JUL 13 2006

MOZ016-024-140100-
LINN-SULLIVAN-
702 PM CDT THU JUL 13 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LINN AND SOUTHERN SULLIVAN
COUNTIES UNTIL 800 PM CDT...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MILAN...MOVING SOUTHEAST AT
15 MPH.

THIS STORM WILL BE NEAR...
  BROWNING BY 725 PM CDT.

THE TOWN OF PURDIN IS ALSO IN THE PATH OF THIS STORM.

TORRENTIAL RAIN...PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

CUTTER
Local storm report, Jul 13, 6:11 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0611 PM     FLASH FLOOD      4 E MERCER              40.51N 93.46W
07/13/2006                   MERCER             MO   PUBLIC

            E-SPOTTER REPORT OF WATER FLOWING OVER COUNTY ROAD.

&&

DUX
Local storm report, Jul 13, 6:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     6 NE ST JOSEPH          39.83N 94.77W
07/13/2006  E60 MPH          BUCHANAN           MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH.

0712 PM     TSTM WND GST     2 W PRINCETON           40.40N 93.62W
07/13/2006  M61 MPH          MERCER             MO   TRAINED SPOTTER

            E-SPOTTER REPORT OF A 61 MPH WIND GUST 2W OF PRINCETON.

&&

DUX
Special weather statement, Jul 13, 6:22 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT THU JUL 13 2006

MOZ013>015-021-022-140100-
CALDWELL-CLINTON-DAVIESS-DE KALB-GRUNDY-
722 PM CDT THU JUL 13 2006

...SIGNIFICANT WEATHER ALERT FOR DAVIESS...NORTHEASTERN CLINTON...
NORTHWESTERN CALDWELL...SOUTHEASTERN DEKALB AND SOUTHWESTERN GRUNDY
COUNTIES UNTIL 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
PATTONSBURG TO 9 MILES EAST OF MAYSVILLE TO OSBORN...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GALLATIN TO 9 MILES EAST OF MAYSVILLE
TO 6 MILES SOUTHWEST OF MAYSVILLE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  OSBORN BY 730 PM CDT.
  JAMESPORT...GALLATIN AND CAMERON BY 740 PM CDT.

THE TOWNS OF WEATHERBY...AMITY...JAMESON...WINSTON...ALTAMONT AND
KIDDER ARE ALSO IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH AND VERY HEAVY RAIN WITH FREQUENT LIGHTNING ARE
EXPECTED WITH THESE STORMS. RAINFALL RATES BETWEEN 1 AND 2 INCHES
PER HOUR WILL BE COMMON.

MJ

The radar

The Pleasant Hill radar (KEAX), 70 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
July 13, 6:50 PM CST
Where
Clinton County, 7 mi SW of Converse
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.433, -94.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527075.